MAUDE Adverse Event Report: CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, y1301, y-knot flex 1.3mm all-suture anchor, was being used on (b)(6) 2023 during a glenoid labrumplasty and that ¿¿it was inserted into the glenoid as usual and the surgery was completed.A post-operative x-ray confirmed the presence of metal in the patient's body, confirming that one side of the tip of y1301 was broken.The doctor explains to the patient the number of outbreaks in japan, etc., and the patient understands¿.Further assessment revealed that while inserting the anchor, "nothing unexpected occurred.The device could be used as usual".The procedure was completed without the use of an alternative device and no reported delay.There was ¿no medical/surgical intervention reported¿, ¿no reported extended stay", and a "2nd surgery is not scheduled".This report is being raised due to the reported injury of device fragmentation left in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: maintain the drill guide at the same position and angle as it was when making pilot hole during insertion of anchors and disengagement of drivers.If anchor is inserted or driver is removed while the guide is not aligned, the driver tip may be damaged and the driver tip may remain on the patient¿s bone, resulting in injury.After inserting anchors and removing drivers, be sure to visually check that the driver tip is not damaged, as the driver tip may have been damaged during use.Any decision to remove a device should take into consideration the potential risk to the patient of a second surgical procedure.Implant removal should be followed by adequate postoperative management.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 
8653881978
MDR Report Key17712565
Report Number1017294-2023-00081
Device Sequence Number14012273
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)270207(10)1225797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1225797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic